Indiana, 2003

Flood in Indiana, May 31, 2003 to May 31, 2004

May 31, 2003 to May 31, 2004 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 31, 2:10 PM EST, 5 hours 17 minutes earlier.

Area forecast discussion, May 31, 2:10 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EST SAT MAY 31 2003

MUCH COOLER WILL BE OVER THE FORECAST AREA TONIGHT.

SKIES WILL CLEAR EARLY THIS EVENING. ALREADY COOL AFTERNOON
TEMPERATURES WILL GET COOLER OVERNIGHT.

LOW PRESSURE WAS OVER PENNSYLVANIA THIS AFTERNOON. HIGH PRESSURE WAS
OVER THE UPPER MISSISSIPPI VALLEY. AN UPPER LOW PRESSURE WAS OVER
LAKE ERIE. STRATOCUMULUS CLOUDS COVERED THE FORECAST AREA. CLEARING
TO THE NORTH WAS PROGRESSING SLOWLY...BUT SHOULD INCREASE EARLY THIS
EVENING AS THE AIR BECOMES MORE STABLE.

MODELS MOVE THE SURFACE AND UPPER LOW TO THE EAST COAST LATER
TONIGHT. THE SURFACE HIGH PRESSURE IS FORECAST TO MOVE SOUTHEAST
TOWARD THE AREA. THE HIGH PRESSURE WILL MOVE OVER THE AREA TOMORROW.
CIRRUS CLOUDS SHOULD INCREASE IN THE AFTERNOON WHEN AN UPPER TROUGH
MOVES SOUTHEAST INTO THE UPPER PLAINS STATES. CLOUDS SHOULD THICKEN
AND LOWER A BIT ON SUNDAY NIGHT AND MONDAY AS THE UPPER TROUGH
CONTINUES SOUTHEAST. PREFER THE STRONGER AND SOMEWHAT SLOWER TROUGH
SHOWN BY THE GFS. WILL PUT A CHANCE OF SHOWERS OVER THE SOUTHWEST
PART OF THE AREA MONDAY AFTERNOON...AND A CHANCE OF SHOWERS OVER ALL
THE AREA MONDAY NIGHT.

WILL TEND TOWARD THE COOLER MAV TONIGHT. AFTERNOON READINGS WERE
QUITE COOL ALREADY. WILL STAY NEAR THE COOLER MAV TOMORROW WITH AN
INCREASE IN CIRRUS CLOUDS...BUT WILL TREND TOWARD THE WARMER MET
SUNDAY NIGHT BECAUSE OF THE CLOUDINESS.

.IND...NONE.

DS
Hazardous weather outlook, May 31, 5:20 AM EST, 14 hours 7 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-011015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EST SAT MAY 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY

STRONG LOW PRESSURE OVER OHIO WILL CONTINUE TO MOVE EAST. WINDS WILL
GUST FROM 20 TO 30 MPH FROM LATE MORNING ON.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM LATE AFTERNOON TUESDAY
THROUGH WEDNESDAY THEN A CHANCE OF SHOWERS ON THURSDAY AND FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER IMFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS WILL NOT BE NEEDED TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tippecanoe

When
May 31, 7:27 PM EST to May 31, 11:59 PM EST
Where
Tippecanoe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.389, -86.894 (the zone’s center; the record gives no point)

Heavy rain fell on occasions toward the end of May causing minor flooding along the Wabash River at Lafayette that continued into early June. The river crested at 14.14 feet (Flood Stage is 11 feet) on June 1.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327873.